ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Large deflections of rectangular plates

Iyengar, KT Sundara Raja and Naqvi, M Matin (1966) Large deflections of rectangular plates. In: International Journal of Non-Linear Mechanics, 1 (2). pp. 109-122.

[img] PDF
68.pdf - Published Version
Restricted to Registered users only

Download (659kB) | Request a copy
Official URL: http://dx.doi.org/10.1016/0020-7462(66)90024-2


Approximate solutions for the non-linear bending of thin rectangular plates are presented considering large deflections for various boundary conditions. In the case of stress-free edges, solutions are given for von Kármán's equations in terms of the stress function and the deflection of the plate. In the case of immovable edges, equations are constructed in terms of the three displacements and these are solved. The solution is given by using double series consisting of the appropriate Beam Functions which satisfy the boundary conditions. The differential equations are satisfied by using the orthogonality properties of the series. Numerical results for square plates with uniform lateral load indicate good convergence of the series solution presented here.

Item Type: Journal Article
Publication: International Journal of Non-Linear Mechanics
Publisher: Elsevier Science
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 17 May 2010 08:48
Last Modified: 19 Sep 2010 06:06
URI: http://eprints.iisc.ac.in/id/eprint/27872

Actions (login required)

View Item View Item